Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 25, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Mar 13, 2021, 11:31 AM CST for 4 counties in Missouri; Cherokee County, Crawford County, Kansas. It was in force for 23 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2021, 11:31 AM CST (17:31 UTC)
- Expired
- Mar 14, 2021, 12:00 PM CDT
- In force
- 23 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 89 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 7:00 AM CDT | HEAVY RAIN 4.65 | 4 W Anderson, MO | CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 4 W ANDERSON. 72HR EVENT TOTAL. |
| Mar 14, 8:00 AM CDT | HEAVY RAIN 5.78 | 7 W Anderson, MO | CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 7 W ANDERSON. 72HR EVENT TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312
WGUS43 KSGF 131731
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1131 AM CST Sat Mar 13 2021
KSC021-037-MOC011-097-119-145-140530-
/O.NEW.KSGF.FA.W.0025.210313T1731Z-210314T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee KS-Crawford KS-Barton MO-Jasper MO-McDonald MO-Newton MO-
1131 AM CST Sat Mar 13 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Eastern Cherokee County in southeastern Kansas...
Eastern Crawford County in southeastern Kansas...
Barton County in southwestern Missouri...
Jasper County in southwestern Missouri...
McDonald County in southwestern Missouri...
Newton County in southwestern Missouri...
* Until 1130 PM CST Saturday.
* At 1131 AM CST, The Department of Transportation reported flooding
from previous heavy rain in the warned area. Between 2 and 3
inches of rain have fallen.
* Some locations that will experience flooding include...
Joplin, Carthage, Neosho, Lamar, Pineville, Webb City, Carl
Junction and Galena.
This includes the following low water crossings...
Route D at Center Creek southeast of Oronogo, Route D at The
Spring River just southwest of Purcell, Route O at The Spring
River just south of Alba, North Main and Murphy Boulevard In
Joplin, Dogwood Road at Center Creek, Business Highway 60 just
north of Neosho and Schifferdecker Road at Turkey Creek in Joplin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3700 9466 3767 9465 3767 9462 3765 9462
3765 9451 3758 9408 3729 9408 3729 9407
3689 9406 3650 9408 3650 9462 3700 9462
$$
MMT1 follow-up statement
540
WGUS43 KSGF 140500
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1100 PM CST Sat Mar 13 2021
KSC021-037-MOC011-097-119-145-141700-
/O.EXT.KSGF.FA.W.0025.000000T0000Z-210314T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee KS-Crawford KS-Barton MO-Jasper MO-McDonald MO-Newton MO-
1100 PM CST Sat Mar 13 2021
The National Weather Service in Springfield has extended the
* Flood Warning for...
Eastern Cherokee County in southeastern Kansas...
Eastern Crawford County in southeastern Kansas...
Barton County in southwestern Missouri...
Jasper County in southwestern Missouri...
McDonald County in southwestern Missouri...
Newton County in southwestern Missouri...
* Until noon CDT Sunday.
* At 1100 PM CST, The Department of Transportation reported flooding
from previous heavy rain in the warned area. Between 2 and 4
inches of rain have fallen since Thursday.
* Some locations that will experience flooding include...
Joplin, Carthage, Neosho, Lamar, Pineville, Webb City, Carl
Junction and Galena.
This includes the following low water crossings...
Route D at Center Creek southeast of Oronogo, Route D at The
Spring River just southwest of Purcell, Route O at The Spring
River just south of Alba, North Main and Murphy Boulevard In
Joplin, Dogwood Road at Center Creek, Business Highway 60 just
north of Neosho and Schifferdecker Road at Turkey Creek in Joplin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3700 9466 3767 9465 3767 9462 3765 9462
3765 9451 3758 9408 3729 9408 3729 9407
3689 9406 3650 9408 3650 9462 3700 9462
$$
JLRWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 13, 5:05 AM CST, 6 hours 26 minutes earlier.
Area forecast discussion, Mar 13, 5:05 AM CST, 6 hours 26 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
505 AM CST Sat Mar 13 2021
...Updated 12Z Aviation Discussion...
.SHORT TERM...(Today and tonight)
Issued at 220 AM CST Sat Mar 13 2021
Heavy rainfall continues early this morning across the Ozarks
region. Short term model guidance and radar trends suggest the
heaviest rain will fall along and south of the Interstate 44
corridor through sunrise. An abundant plume of moisture and
moderate to heavy rainfall rates will allow for an additional 1
to 3 inches through the mid-morning. With that in mind, the Flood
Watch continues across the region through this evening. Expect the
flooding threat to continue through much of today as creeks,
streams, and rivers rise in response to recent heavy rainfall.
Expect a mostly dry period by late this morning into the early
afternoon as rain lifts north of the region. High temperatures
will range from middle 50s to middle 60s. Despite some dry time,
overcast skies and residual flooding will continue into this
evening. Overnight lows will fall into the upper 40s to lower 50s.
A few showers may spread across the region late tonight ahead of
the approaching main wave.
.LONG TERM...(Sunday through Friday)
Issued at 220 AM CST Sat Mar 13 2021
As we head into early Sunday morning, the main upper level wave
and associated surface low will begin to swing through the central
CONUS. As this happens, a strong cold front will slowly progress
through the region bringing additional showers and thunderstorms.
Given the slow progression of the frontal boundary through the
region, additional flooding concerns will need to be monitored
closely. An additional 1 to 2 inches with locally higher amounts
possible is forecast for early Sunday morning through Monday
morning. At this time, the lack of instability will limit any
organized severe potential on Sunday.
By Monday morning, the cold core low will moves across the Middle
Mississippi Valley. A few lingering showers or drizzle cannot be
completely ruled out on Monday. By Monday evening, we may see a
few peaks of sunshine.
As quick as one system exits the region, another one is on the
horizon. Model guidance depict another shortwave trough digging
into the central CONUS by the middle of the week bringing
additional shower and thunderstorm chances to the region. Expect
daily high temperatures to remain in the lower to upper 60s
through Wednesday.
By late next week, models hint at ridging developing over the
central CONUS and cooler temperatures with highs in the 50s.
A ridge of high pressure would allow for a much needed break from
rain late next week into next weekend.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 505 AM CST Sat Mar 13 2021
Rain continues across the region this morning. Overcast skies with
low visibilities will continue at times through mid-morning. This
will result in MVFR to IFR conditions. Expect the rain to
dissipate late this morning, bringing dry time to the area. A few
lingering showers cannot be ruled out. The overcast skies and
lower ceilings will keep the TAF sites MVFR through tonight.
Meanwhile, winds will be at 8 to 12 knots from the east/southeast
throughout the day, with a few gusts up to 20 knots possible at
KJLN and KSGF.
By the end of the TAF period, additional showers and thunderstorms
will return to the region.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through this afternoon for MOZ055>058-066>071-
077>083-088>098-101>106.
KS...Flood Watch through this afternoon for KSZ073-097-101.
&&
SHORT TERM...Perez
LONG TERM...Perez
AVIATION...PerezHazardous weather outlook, Mar 13, 6:21 AM CST, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 621 AM CST Sat Mar 13 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141230- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 621 AM CST Sat Mar 13 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. DISCUSSION... Showers and thunderstorms will continue this morning before dissipating by early afternoon. Flooding will remain a concern today as streams, creeks, and rivers continue to rise. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Another round of showers and thunderstorms will occur on Sunday. This activity will be widespread in nature, and carry a risk for additional flooding. No severe weather is expected on Sunday. Additional rain is that forecast for the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
In the hours before
Local storm report, Mar 13, 10:18 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1018 AM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM FLASH FLOOD POWELL 36.62N 94.18W
03/13/2021 MCDONALD MO DEPT OF HIGHWAYS
STATE HIGHWAY E IS CLOSED DUE TO FLOODING AT
BIG SUGAR CREEK.
&&
MBLocal storm report, Mar 13, 10:22 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1022 AM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 4 W SPRINGFIELD 37.19N 93.37W
03/13/2021 GREENE MO EMERGENCY MNGR
FARM ROAD 123 AND 146 ROAD CLOSED DUE TO
FLOODING.
&&Local storm report, Mar 13, 10:41 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1041 AM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLOOD 2 NE HARDING 38.01N 94.80W
03/13/2021 BOURBON KS DEPT OF HIGHWAYS
KANSAS HIGHWAY 31 IS CLOSED TO TRAFFIC
BETWEEN HIGHWAY 69 AND HIGHWAY 7 IN BOURBON
COUNTY. FLOOD WATERS HAVE OVERTOPPED THE
HIGHWAY.
&&
MBLocal storm report, Mar 13, 11:10 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1110 AM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM FLOOD 6 SSW EVERTON 37.25N 93.73W
03/13/2021 LAWRENCE MO DEPT OF HIGHWAYS
STATE HIGHWAY DD IS CLOSED DUE TO FLOODING.
&&
MBLocal storm report, Mar 13, 11:27 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1127 AM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLOOD 13 E EMINENCE 37.15N 91.11W
03/13/2021 SHANNON MO DEPT OF HIGHWAYS
STATE HIGHWAY HH IS CLOSED DUE TO FLOODING
AT CARR CREEK.
&&
MBLocal storm report, Mar 13, 11:29 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1129 AM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM FLOOD 4 WNW AVA 36.97N 92.73W
03/13/2021 DOUGLAS MO AMATEUR RADIO
BRIDGE IS CLOSED DUE TO HIGH WATER.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:52 PM CST | Special Weather Statement | SGF | Polk | 23 min |
| Mar 12, 8:27 PM CST | Areal Flood Warning | SGF | Camden, Dent, Laclede, Maries, Miller, Phelps and 3 more | 15 hr |
| Mar 12, 9:34 PM CST | Areal Flood Warning | SGF | Greene | 14 hr |
| Mar 12, 11:48 PM CST | Areal Flood Warning | SGF | Benton, Cedar, Dade, Hickory, Lawrence, St. Clair and 1 more | 12 hr |
| Mar 13, 12:36 AM CST | Flash Flood Warning | SGF | Newton | 8 hr |
| Mar 13, 12:56 AM CST | Areal Flood Warning | SGF | Dent, Howell, Oregon, Shannon, Texas, Wright | 12 hr |
| Mar 13, 12:59 AM CST | Areal Flood Warning | SGF | Douglas, Ozark, Webster | 12 hr |
| Mar 13, 1:15 AM CST | Flash Flood Warning | SGF | McDonald | 8 hr |
| Mar 13, 1:25 AM CST | Areal Flood Warning | SGF | Barry, Christian, Stone, Taney | 12 hr |
| Mar 13, 3:04 AM CST | Areal Flood Warning | SGF | McDonald | 8 hr |
| Mar 13, 3:37 AM CST | Flash Flood Warning | SGF | Newton | 7 hr |
| Mar 13, 3:52 AM CST | Flash Flood Warning | SGF | McDonald | 6 hr |
| Mar 13, 4:12 AM CST | Areal Flood Warning | SGF | Barton, Cedar, Jasper | 7 hr |
| Mar 13, 9:13 AM CST | Flash Flood Warning | SGF | McDonald | 3 hr |
| Mar 13, 9:29 AM CST | Areal Flood Warning | SGF | Camden, Dallas, Hickory, Laclede, Miller, Morgan and 1 more | 118 min |
| Mar 13, 11:00 AM CST | Areal Flood Warning | SGF | Camden, Dallas, Dent, Laclede, Phelps, Pulaski and 3 more | 24 hr |
| Mar 13, 11:24 AM CST | Areal Flood Warning | SGF | Cedar, Dade, Dallas, Greene, Hickory, Lawrence and 2 more | 24 hr |
| Mar 13, 12:46 PM CST | Areal Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 2 more | 22 hr |
| Mar 13, 12:59 PM CST | Areal Flood Warning | SGF | Barry, Christian, Greene, Stone, Taney | 22 hr |
| Mar 13, 1:15 PM CST | River Flood Warning | SGF | Jasper | 18 hr |
| Mar 13, 3:26 PM CST | River Flood Warning | SGF | McDonald | 16 hr |
| Mar 13, 2:53 AM CST | River Flood Warning | SGF | Bourbon | 36 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.